Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online
Ask a Urologist   »  

Sinus infection, on medication for diabetes, taken biaxin. Causes for blood in urine ?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I am a 76 year old male with diabetes, taking a lot of medication. I got a sinus infection and the doctor prescribed biaxin. I just finished it yesterday. Today I saw a few drops of blood before I urinated. That has never happened before.
Posted Fri, 4 May 2012 in Urinary and Bladder Problems
Answered by Dr. Naveen Kumar 1 hour later

Thanks for the query.

The bleeding during urination could be due to either Benign Prostatic Hyperplasia (BPH), infection of urinary tract or due to the medicine Plavix but not due to sinus infection or Biaxin.

You seem to be suffering with BPH, for which you have already been prescribed with Avodart (dutasteride) which is used to treat enlarged prostate gland. Those patients who are suffering from BPH, will be having minor amounts of blood in the urine due to the pressure induced damage to the surrounding tissues as well as inside the prostate itself.

Also, the other cause could be due to the medicine Plavix (clopidogrel) prescribed to prevent blood clots after cardiac surgeries or a heart attack.

Please do not panic, consult your doctor and get the INR of the blood done as well as consult your urologist for an ultrasound of pelvis, urine examination and urethroscopy if required.

Hope I have answered your query: if you have any further queries you are welcome.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor